Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 27, 2007, 6:05 PM EDT for Monroe County, Michigan. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 6:05 PM EDT (22:05 UTC)
- Expired
- Jun 27, 2007, 6:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Monroe County, MI
The radar
The Detroit radar (KDTX), 98 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:11 PM EDT | TSTM WND DMG | Temperance, MI | POWER LINES AND A TREE DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 272205 SVRDTX MIC115-272230- /O.NEW.KDTX.SV.W.0048.070627T2205Z-070627T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 605 PM EDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 630 PM EDT * AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR TEMPERANCE...OR ABOUT 8 MILES NORTH OF TOLEDO...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ERIE BY 615 PM EDT... 8 MILES SOUTH OF LA SALLE BY 620 PM EDT... LUNA PIER AND TOLEDO BEACH BY 625 PM EDT... 9 MILES SOUTH OF BOLLES HARBOR BY 630 PM EDT... THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND HEAVY RAIN. LAT...LON 4189 8368 4172 8373 4172 8347 4188 8337 $$ MANN /
1 follow-up statement
000 WWUS53 KDTX 272230 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 630 PM EDT WED JUN 27 2007 MIC115-272240- /O.EXP.KDTX.SV.W.0048.000000T0000Z-070627T2230Z/ MONROE MI- 630 PM EDT WED JUN 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY HAS EXPIRED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE COUNTY. LAT...LON 4189 8368 4172 8373 4172 8347 4188 8337 $$ MANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:05 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 27, 4:05 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 405 PM EDT WED JUN 27 2007 .SHORT TERM... A GOOD PORTION OF SOUTHEAST MICHIGAN HAS BEEN WORKED OVER THIS AFTERNOON BUT THERE REMAINS POCKETS OF ENHANCED INSTABILITY (SFC CAPES 2000+ J/KG PER 18Z LAPS DATA)...WITH SOME RECOVERY STILL POSSIBLE LATE THIS AFTERNOON AHEAD OF THE ACTUAL SURFACE COLD FRONT...WHICH IS TRENDING TOWARD A BROKEN LINE OF CONVECTION. WILL THUS MAINTAIN NUMEROUS POPS INTO THE EVENING HOURS AS THE COLD FRONT TRACKS THROUGH SOUTHEAST MICHIGAN AND CONTINUE TO HIGHLIGHT THE POTENTIAL OF AN ISOLATED SEVERE STORM PRODUCING WIND GUSTS TO 60 MPH AND/OR PENNY SIZE HAIL. BETTER 0-6 KM BULK SHEAR (UP TO 25 KNOTS) DOES TRY TO CATCH UP WITH THE FRONT AROUND OR JUST AFTER 00Z...BUT THIS WILL BE OFFSET BY THE DECREASING INSTABILITY THIS EVENING. COLD FRONT EXPECTED TO BE SOUTH OF THE BORDER BY 12Z THURSDAY...AND WILL JUST BE CARRYING LOW CHANCE POPS LATE TONIGHT ACROSS THE SOUTH THIRD OF THE CWA. WENT CLOSE TO GUIDANCE TEMPS TONIGHT...AS THE GOOD LOW LEVEL COOL AIR (50S) WILL PROBABLY NOT MAKE IT IN BY MORNING...WITH THE EXCEPTION OF THE NORTHERN THUMB REGION. && .LONG TERM...THURSDAY THROUGH NEXT WEDNESDAY THERE CONTINUES TO BE SOME POTENTIAL FOR WAVINESS ALONG THE FRONT THURSDAY MORNING AS THE JET MOVES THROUGH THE DEEPENING UPPER TROUGH WITH SOME CONTRIBUTIONS FROM CLUSTERS OF CONVECTION. THERE IS GOOD 12Z MODEL AGREEMENT, HOWEVER, ON THE FRONT BEING FAR ENOUGH SOUTH TO ENABLE CONFINEMENT OF THE TRAILING CHANCE OF RAIN TO THE MORNING HOURS AND ONLY OVER THE SOUTH FOUR COUNTIES IN SE MICHIGAN. WHILE THE CHANCE OF RAIN WILL BE CONFINED TO SOUTH SECTIONS OF THE AREA, THERE WILL BE A THICK LAYER OF CIRRUS THAT WILL LAST THROUGH MOST OF THE DAY. THESE CLOUDS, ALONG WITH COLD ADVECTION BEHIND THE FRONT, WILL KEEP HIGH TEMPERATURES IN THE MID TO UPPER 70S. THE COOLER AND LESS HUMID CONDITIONS WILL THEN PERSIST FROM THURSDAY NIGHT TROUGH THE WEEKEND, WEAKLY REINFORCED BY A BACKDOOR FRONT THAT IS STILL SHOWN TO SETTLE INTO LOWER MICHIGAN SATURDAY NIGHT. DRY NW FLOW ALOFT AND A DRY SURFACE RIDGE IN ADVANCE OF THE FRONT WILL HELP KEEP THE SYSTEM WITHOUT PRECIPITATION AS IT WASHES OUT OVER SE MICHIGAN ON SUNDAY. THE HIGHLY AMPLIFIED UPPER AIR PATTERN WILL BEGIN TO BREAK DOWN DURING THE FIRST HALF OF NEXT WEEK. THE LATEST GLOBAL MODELS INDICATE THIS TRANSITION WILL BE DUE TO THE TROUGH ALONG THE ATLANTIC COAST BECOMING MORE PROGRESSIVE WHILE A REX BLOCK DEVELOPS OVER THE GULF OF ALASKA. THE RESULTING ZONAL UPPER FLOW OVER THE GREAT LAKES WILL TEND TO MAKE THINGS UNSETTLED IN TERMS OF SHOWERS AND THUNDERSTORMS BUT IT WILL BE A BRIEF STRETCH. THE NCEP ENSEMBLE GIVES SUPPORT TO THE GLOBAL MODELS THAT SHOW THE LONG WAVE TROUGH RETROGRADING/REDEVELOPING OVER EASTERN CANADA TOWARD THE MIDDLE OF NEXT WEEK, AND THIS LOOKS GOOD CONSIDERING THE BLOCKING PATTERN STILL IN PLACE OVER THE GULF OF ALASKA REGION. && .MARINE... A COLD FRONT WILL PUSH SOUTH OF LAKE ERIE DURING THURSDAY MORNING... WITH NUMEROUS SHOWERS AND THUNDERSTORMS. A LARGE AREA OF HIGH PRESSURE WILL THEN BUILD IN BEHIND THE FRONT AND BRING FAIR BUT BELOW NORMAL TEMPERATURES ON A NORTHERLY FLOW THROUGH THE WEEKEND. && .PREV DISCUSSION...ISSUED 127 PM EDT WED JUN 27 2007 AVIATION... PRE-FRONTAL NUMEROUS THUNDERSTORM ACTIVITY CURRENTLY MOVING THROUGH SOUTHEAST MICHIGAN...WITH THE ACTUAL SURFACE COLD FRONT BACK ACROSS CENTRAL LOWER MICHIGAN BEGINNING TO LIGHT UP AS WELL...AND WILL THEREFORE CONTINUE TO CARRY THUNDERSTORM MENTION AT THE TAF SITES INTO THE EVENING HOURS...ENDING NORTH TO SOUTH. SURFACE COLD FRONT TO EDGE SOUTH OF THE MICHIGAN BORDER THURSDAY MORNING. LOW LEVEL DRY AIR WILL GRADUALLY FILTER INTO THE SOUTHEAST MICHIGAN LATE TONIGHT...HOWEVER THERE LIKELY BE ENOUGH LINGERING MOISTURE AT DETROIT TAFS TO SUPPORT SOME FOG OR LOW STRATUS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SF LONG TERM....BT MARINE.......BT AVIATION.....SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 27, 4:00 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 PM EDT WED JUN 27 2007 MIZ047>049-053>055-060>062-281430- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 400 PM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF I-69. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON...TAPERING OFF AND ENDING BY MID EVENING AS A COLD FRONT SLIDES THROUGH THE AREA. ANOTHER ONE OR TWO OF THE MOST INTENSE STORMS COULD BE MARGINALLY SEVERE PRODUCING WIND GUSTS TO 60 MPH AND/OR PENNY SIZE HAIL. THE STRONGER STORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH HEAVY DOWNPOURS WHICH WILL CAUSE THE PONDING OF WATER ON ROADWAYS. STORM MOTION WILL SOUTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. MIZ063-068>070-075-076-082-083-281430- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 400 PM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS SOUTH OF I-69. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON INTO EARLY THIS EVENING...TAPERING OFF TO JUST A LOW CHANCE OF THUNDERSTORMS AFTER MIDNIGHT NEAR THE OHIO BORDER AS A COLD FRONT SLIDES THROUGH THE AREA. ANOTHER ONE OR TWO OF THE MOST INTENSE STORMS COULD BE MARGINALLY SEVERE THROUGH 10 PM...PRODUCING WIND GUSTS TO 60 MPH AND/OR PENNY SIZE HAIL. THE STRONGER STORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH HEAVY DOWNPOURS WHICH WILL CAUSE THE PONDING OF WATER ON ROADWAYS. STORM MOTION WILL SOUTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS...MAINLY NEAR THE OHIO BORDER THURSDAY MORNING...AS THE COLD FRONT EXITS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-281430- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 400 PM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...TAPERING OFF AND ENDING THIS EVENING FROM NORTH TO SOUTH...WITH THE EXCEPTION OF LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE WHERE A LOW CHANCE OF THUNDERSTORMS WILL CONTINUE AFTER MIDNIGHT. THESE STORMS ARE GENERALLY NOT EXPECTED TO BE SEVERE...BUT ONE OR TWO OF THE MOST INTENSE STORMS MAY PRODUCE WIND GUSTS TO 50 KNOTS THROUGH THE EARLY EVENING HOURS. THE STRONGER STORMS WILL ALSO PRODUCE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH HEAVY DOWNPOURS WHICH WILL CAUSE THE PONDING OF WATER ON ROADWAYS. STORM MOTION WILL BE EAST TO SOUTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE THURSDAY MORNING...AS THE COLD FRONT EXITS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT BE ANTICIPATED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jun 27, 3:03 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
303 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG DEARBORN 42.31N 83.21W
06/27/2007 WAYNE MI TRAINED SPOTTER
TWO LARGE LIMBS DOWNED NEAR TELEGRAPH AND FORD ROADS.
&&
HATZOSLocal storm report, Jun 27, 3:15 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
315 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM LIGHTNING NORTHWEST DETROIT 42.40N 83.22W
06/27/2007 WAYNE MI BROADCAST MEDIA
*** 1 FATAL *** A GOLFER WAS STRUCK BY LIGHTNING AND
KILLED AT ROGELL GOLF COURSE NEAR 7 MILE AND LAHSER
ROADS.
&&
HATZOSLocal storm report, Jun 27, 3:45 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 NNW SAGINAW 43.45N 83.96W
06/27/2007 M0.75 INCH SAGINAW MI TRAINED SPOTTER
REPORTED AT THE CORNER OF BAY AND SHATUCK ROADS.
&&
HATZOSLocal storm report, Jun 27, 4:24 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
424 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 N SAGINAW 43.43N 83.95W
06/27/2007 E1.00 INCH SAGINAW MI TRAINED SPOTTER
&&
HATZOSLocal storm report, Jun 27, 4:54 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
454 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BRIDGEPORT 43.38N 83.88W
06/27/2007 E0.75 INCH SAGINAW MI TRAINED SPOTTER
&&
HATZOSLocal storm report, Jun 27, 5:15 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
515 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG WESTLAND 42.32N 83.38W
06/27/2007 WAYNE MI BROADCAST MEDIA
A LARGE TREE WAS UPROOTED AND FELL ON A HOUSE.
&&
HATZOSThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:39 PM EDT | Special Marine Warning | DTX | 66 min | |
| Jun 27, 1:11 PM EDT | Special Marine Warning | DTX | 64 min | |
| Jun 27, 1:30 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 39 min |
| Jun 27, 1:47 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 73 min |
| Jun 27, 2:07 PM EDT | Special Marine Warning | DTX | 61 min | |
| Jun 27, 2:19 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 42 min |
| Jun 27, 3:08 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw | 82 min |
| Jun 27, 3:38 PM EDT | Special Marine Warning | DTX | 68 min | |
| Jun 27, 4:39 PM EDT | Special Marine Warning | DTX | 66 min | |
| Jun 27, 4:59 PM EDT | Special Marine Warning | DTX | 46 min | |
| Jun 27, 5:17 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 58 min |
| Jun 27, 5:51 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 69 min |
| Jun 27, 6:09 PM EDT | Special Marine Warning | DTX | 52 min | |
| Jun 27, 6:27 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 78 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.